MAUDE Adverse Event Report: BECTON DICKINSON BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET; BLOOD SPECIMEN COLLECTION DEVICE

BECTON DICKINSON BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367297
Medical Device Problem Codes Product Quality Problem (1506); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Needle Stick/Puncture (2462); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported when using the bd vacutainer® safety-lok¿ blood collection set there was a needle stick injury: post use.The following information was provided by the initial reporter.The customer stated: "difficulty using the butterfly, the needle cover is not easy to use, one nurse reports a needle stick injury.".
 
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H.6.Investigation summary: bd had not received samples or photos for investigation.Therefore, 50 retention samples from bd inventory were evaluated by visual examination and another 8 retention samples by functional testing, each having their safety shields activated, and no issues were observed relating to difficult to activate safety shield as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode difficult to activate safety shield.Bd was not able to identify a root cause for the indicated failure mode.
 
Event or Problem Description
It was reported when using the bd vacutainer® safety-lok¿ blood collection set there was a needle stick injury - post use.The following information was provided by the initial reporter.The customer stated: "difficulty using the butterfly, the needle cover is not easy to use, one nurse reports a needle stick injury.".

Brand Name
BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16671146
Report Number2243072-2023-00550
Device Sequence Number15104887
Product Code JKA
UDI-Device Identifier50382903672979
UDI-Public50382903672979
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K980414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2025
Device Model Number367297
Device Catalogue Number367297
Device Lot Number2E1581
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2023
Supplement Date Received by Manufacturer05/02/2023
Initial Report FDA Received Date04/03/2023
Supplement Report FDA Received Date05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/02/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown